Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at May 9, 2021, 2:47 AM CDT for Lawrence County, Newton County, Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2021, 2:47 AM CDT (07:47 UTC)
- Expired
- May 9, 2021, 3:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
Counties Lawrence County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 3:06 AM CDT | TSTM WND DMG | Pierce City, MO | TREE LIMBS DOWN. REPORT VIA SOCIAL MEDIA. |
| May 9, 3:09 AM CDT | NON-TSTM WND DMG | Purdy, MO | 2 POWER POLES SNAPPED ON HIGHWAY C NEAR FARM RD 1085 IN PURDY. LINES FELL ON PURDY FIRE APPARATUS CAUSING DAMAGE TO WINDSHIELD. WINDS WERE ASSOCIATED WITH SHOWERS THAT MIXED DOWN STRONG WINDS ALOFT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WWUS83 KSGF 090747
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
247 AM CDT Sun May 9 2021
MOZ093-094-101-102-090830-
Barry MO-Newton MO-McDonald MO-Lawrence MO-
247 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEWTON...NORTHEASTERN
MCDONALD...NORTHERN BARRY AND SOUTHERN LAWRENCE COUNTIES UNTIL 330 AM
CDT...
At 247 AM CDT, Doppler radar was tracking a strong thunderstorm over
Neosho, moving east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Neosho... Big Sugar Creek State Park...
Monett... Aurora...
Mount Vernon... Marionville...
Granby... Pierce City...
Purdy... Diamond...
Wheaton... Verona...
Butterfield... Fairview...
Newtonia... Pioneer...
Freistatt... Stella...
Wentworth... Stark City...
This includes the following highways...
Interstate 44 between mile markers 37 and 50.
Interstate 49 between mile markers 25 and 30.
LAT...LON 3698 9446 3705 9413 3705 9406 3707 9406
3716 9361 3675 9361 3662 9433
TIME...MOT...LOC 0747Z 256DEG 40KT 3688 9435
$$
LindenbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 9, 2:44 AM CDT, 3 minutes earlier.
Area forecast discussion, May 9, 2:44 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
244 AM CDT Sun May 9 2021
.SHORT TERM...(Today and tonight)
Issued at 240 AM CDT Sun May 9 2021
A complex of storms are currently moving across central Missouri
extending back to the west into Kansas. Shear vectors are
orientated from west to east and the storm motion of individual
storms is also from west to east. The leading edge of this
complex across central Missouri is moving with the shear vectors,
but is moving into less instability. Gusty winds of up to 50 to 60
mph will be possible with these storms as the sags south into the
Versailles to Rolla area early this morning.
The outflow then turns back to the west and is parallel to the
storm flow, and as a result the outflow is moving south of the
storms. Instability does increase to the south, so additional
storms continue to develop behind the outflow due to the flow
being parallel to the boundary. With the increased instability a
few stronger updrafts will be possible, with hail up to the size
of quarters and winds up to 50 to 60 mph the main severe risk.
With the flow being parallel to the outflow the outflows southern
movement will gradually slow. Storms extended back to the west
into Kansas behind the outflow, so if the outflows southern
movement slows the potential for multiple storms that are capable
of producing heavy rain tracking over the same locations
increases. This will be fairly localized in nature and the best
potential will be from Nevada to Lebanon to the north early this
morning. One to two inches of rainfall will be possible in this
band with locally heavier amounts up to three inches in a short
period. Where these higher amounts occur there will be a flash
flooding risk this morning.
Additional scattered storms have developed across northeastern
Oklahoma and are pushing east into the area. The cap is weaker
across the area, there is less lift but with scattered storms and
modest instability scattered storms will likely occur from now
through the morning hours today. A few of the strongest storms
will be capable of hail up to the size of golf balls and wind
gusts to 60 mph at times.
A front will move southeast through the area this morning ending
the severe potential for northwest to southeast as this occurs.
Strong to severe storms will remain possible across south central
Missouri through noon today then the risk should spread off to
the southeast of the area this afternoon.
Showers and a few storms will linger north of the low this
morning into this afternoon, but no severe weather will occur with
this activity. There will be some uncapped elevated instability
so some embedded rumbles of thunder will be possible into this
afternoon. This activity will produce moderate rainfall, but if it
falls over locations that see heavy rain early this morning could
keep a flood risk into early this afternoon. The lingering
showers and any storms will push out of the area by this evening.
Surface low pressure is moving across northern Oklahoma and
southern Kansas early this morning. This area of surface low
pressure will move east today. Gusty southwesterly winds will
occur ahead of it early this morning with winds shifting to the
north and becoming gusty this morning into this afternoon. The
strongest winds will be through the early morning hours and will
keep the Wind Advisory going as is through 7 AM this morning.
Cooler conditions will move into the area behind the front with
highs only warming into the upper 50s across central Missouri and
east central Kansas to the upper 60s across southeastern Kansas.
Lows tonight will drop into the upper 30s to the middle 40s. Some
valleys in the eastern Ozarks could drop into the middle 30s
tonight into early Monday morning.
.LONG TERM...(Monday through Saturday)
Issued at 240 AM CDT Sun May 9 2021
The region will remain in westerly to northwesterly flow into the
end of the week. Highs in the 60s and lows in the 40s will occur
across the area Monday through Thursday as the cooler air mass is
in place. There is no good signal for widespread rain across the
area through this time. Cannot rule out some light rain or drizzle
at times but overall the chances look low.
Friday into the weekend highs should return to the 70s. An upper
level trough will move through the area this weekend and could
bring chances for some showers and storms to the area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1209 AM CDT Sun May 9 2021
The complex of storms from near Kansas City back west into Kansas
is still on track to shift southeast through the area. The best
chances for impacts is at KSGF, where at least thunderstorms are
expected. Some thunderstorms could be severe with large hail and
damaging winds. KJLN and KBBG may end up more on the periphery or
even staying all or mostly dry. Very difficult forecast for these
two sites.
Gusty winds and LLWS will increase in the next few hours,
especially at KSGF and KJLN.
Convection will move east of the area Sunday morning, resulting in
improving conditions.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 7 AM CDT this morning for MOZ066-077-078-
088>090-093>095-101>104.
KS...Wind Advisory until 7 AM CDT this morning for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...TitusHazardous weather outlook, May 9, 2:47 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 247 AM CDT Sun May 9 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 247 AM CDT Sun May 9 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Elevated non thunderstorm wind risk. DISCUSSION... Southerly winds winds of 30 mph and gusts to 45 mph possible, especially west of Springfield early this morning. A complex of thunderstorms is currently moving south into the area. Wind gusts of 35 to 50 mph will be possible along and north of Hwy 54 with these storms. A few stronger updrafts could produce hail up to quarters and wind gusts to 60 mph but that will be more localized. Heavy rainfall and frequent cloud to ground lightning will be the main risk with this activity. 1 to 2" of rainfall with localized amounts up to 3" will be possible along and north of a Nevada to Lebanon line. Localized flooding will be possible where any of the heavier amounts can occur early this morning. Additional scattered storms will continue to move east across southern Missouri this morning. A few of the strongest storms could be capable of hail up to the size of golf balls and wind gusts to 60 mph through the morning hours, generally south of Hwy 60. This activity should push east of the area by midday. Lingering showers with a few storms will remain possible into this afternoon but this activity should not be severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional chances for thunderstorms will occur by late in the week into next weekend however confidence are low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning across portions of central and south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, May 9, 1:58 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Springfield MO
158 AM CDT Sun May 9 2021
MOZ056-090730-
Morgan MO-
158 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 230
AM CDT...
At 158 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sedalia, moving east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Syracuse... Florence...
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Missouri.
LAT...LON 3868 9284 3860 9284 3850 9272 3855 9306
3869 9306
TIME...MOT...LOC 0658Z 270DEG 43KT 3869 9324
LindenbergSpecial weather statement, May 9, 2:10 AM CDT, 37 minutes before
Special Weather Statement National Weather Service Springfield MO 210 AM CDT Sun May 9 2021 MOZ093-101-090800- Newton MO-McDonald MO- 210 AM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND NORTHERN MCDONALD COUNTIES UNTIL 300 AM CDT... At 210 AM CDT, Doppler radar was tracking a strong thunderstorm near Wyandotte, or 7 miles east of Miami, moving east at 50 mph. Locations impacted include... Neosho... Seneca... Granby... Anderson... Goodman... Diamond... Loma Linda... Fairview... Newtonia... Stella... Wentworth... Stark City... Ritchey... Tiff City... Rocky Comfort... Racine... This includes Interstate 49 between mile markers 8 and 31. LAT...LON 3698 9461 3702 9407 3669 9407 3664 9462 TIME...MOT...LOC 0710Z 266DEG 43KT 3685 9475 Lindenberg
Special weather statement, May 9, 2:28 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Springfield MO
228 AM CDT Sun May 9 2021
MOZ055>057-090815-
Benton MO-Miller MO-Morgan MO-
228 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON...NORTHWESTERN
MILLER AND MORGAN COUNTIES UNTIL 315 AM CDT...
At 227 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cole Camp, or 15 miles south of Sedalia, moving east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Truman Lake... Lake of The Ozarks...
Eldon... Versailles...
Lincoln... Cole Camp...
Stover... Barnett...
Gravois Mills... Palo Pinto...
Brandon... Crockerville...
Edmonson... Mora...
Aurora Springs...
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Missouri.
LAT...LON 3844 9264 3843 9256 3830 9257 3831 9351
3850 9350 3851 9342 3851 9330 3853 9329
3854 9324 3853 9307 3857 9306 3860 9284
TIME...MOT...LOC 0727Z 265DEG 36KT 3847 9323
LindenbergSpecial weather statement, May 9, 2:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
247 AM CDT Sun May 9 2021
MOZ093-094-101-102-090830-
Barry MO-Newton MO-McDonald MO-Lawrence MO-
247 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEWTON...NORTHEASTERN
MCDONALD...NORTHERN BARRY AND SOUTHERN LAWRENCE COUNTIES UNTIL 330 AM
CDT...
At 247 AM CDT, Doppler radar was tracking a strong thunderstorm over
Neosho, moving east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Neosho... Big Sugar Creek State Park...
Monett... Aurora...
Mount Vernon... Marionville...
Granby... Pierce City...
Purdy... Diamond...
Wheaton... Verona...
Butterfield... Fairview...
Newtonia... Pioneer...
Freistatt... Stella...
Wentworth... Stark City...
This includes the following highways...
Interstate 44 between mile markers 37 and 50.
Interstate 49 between mile markers 25 and 30.
LAT...LON 3698 9446 3705 9413 3705 9406 3707 9406
3716 9361 3675 9361 3662 9433
TIME...MOT...LOC 0747Z 256DEG 40KT 3688 9435
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:02 PM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 9, 1:58 AM CDT | Special Weather Statement | SGF | Morgan | 32 min |
| May 9, 2:10 AM CDT | Special Weather Statement | SGF | Newton | 50 min |
| May 9, 2:23 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| May 9, 2:28 AM CDT | Special Weather Statement | SGF | Morgan | 47 min |
| May 9, 2:44 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 46 min |
| May 9, 3:14 AM CDT | Special Weather Statement | SGF | Christian, Greene, Webster | 46 min |
| May 9, 3:17 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 43 min |
| May 9, 3:22 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 38 min |
| May 9, 3:23 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 52 min |
| May 9, 3:37 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 38 min |
| May 9, 3:39 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney | 51 min |
| May 9, 3:46 AM CDT | Areal Flood Advisory | SGF | Cedar, St. Clair, Vernon | 6 hr |
| May 9, 4:04 AM CDT | Special Weather Statement | SGF | Christian, Greene, Webster | 41 min |
| May 9, 4:09 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 51 min |
| May 9, 4:11 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 49 min |
| May 9, 4:23 AM CDT | Areal Flood Advisory | SGF | Cedar, Dade, Greene, Polk, St. Clair, Vernon | 6 hr |
| May 9, 4:44 AM CDT | Special Weather Statement | SGF | Wright | 46 min |
| May 9, 4:56 AM CDT | Special Weather Statement | SGF | Douglas, Howell | 49 min |
| May 9, 5:08 AM CDT | Areal Flood Advisory | SGF | Christian, Dallas, Greene, Laclede, Polk, Webster and 1 more | 6 hr |
| May 9, 5:26 AM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 6 hr |
| May 9, 5:32 AM CDT | Special Weather Statement | SGF | Ozark | 43 min |
| May 9, 6:12 AM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Greene, Jasper, Lawrence and 1 more | 6 hr |
| May 9, 6:53 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Greene, Jasper, Lawrence, Newton and 3 more | 6 hr |
| May 9, 7:14 AM CDT | Special Weather Statement | SGF | Cedar | 46 min |
| May 9, 7:38 AM CDT | Special Weather Statement | SGF | Dade | 52 min |
| May 9, 7:48 AM CDT | River Flood Warning | SGF | Bates, Vernon | 23 hr |
| May 9, 8:59 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 31 min |
| May 9, 9:51 AM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Dallas, Polk, Vernon | 6 hr |
| May 9, 9:56 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 34 min |
| May 9, 10:35 AM CDT | Special Weather Statement | SGF | Ozark | 25 min |
| May 9, 10:57 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Douglas, Greene, Lawrence, Stone and 3 more | 10 hr |
| May 9, 11:21 AM CDT | Areal Flood Advisory | SGF | Howell, Ozark | 14 hr |
| May 9, 2:59 PM CDT | Areal Flood Warning | SGF | Barry, Stone | 4 hr |
| May 9, 3:18 PM CDT | Areal Flood Warning | SGF | Christian, Greene | 10 hr |
| May 8, 8:02 PM CDT | River Flood Warning | SGF | Bourbon | 25 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.